Hail, Montgomery
- When
- August 10, 7:00 PM CST
- Where
- Montgomery County, 3 mi S of Elliott
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.100, -95.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 2:20 PM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 PM CDT SUN AUG 10 2003 ...POPS TONIGHT THEN AGAIN MONDAY MAIN CHALLENGE...AS WELL AS NEXT WEEKEND... SATELLITE IMAGERY SHOWING MESOSCALE CONVECTIVE VORTEX MOVING SOUTH THROUGH MN INTO IA WITH CONVECTION DEVELOPING THIS AFTERNOON OVER NORTHERN IOWA. 12Z OAX SOUNDING HAS FAIRLY MOIST LOW/MID LEVELS AND LITTLE CAP. CONVECTIVE TEMPERATURES HAVE BEEN REACHED WITH TOWERING CU STARTING TO DEVELOP OVERHEAD. PRIMARY SHORT TERM QUESTION IS HOW MUCH CONVECTION WILL DEVELOP THIS EVENING IN EASTERN NEBRASKA AND SOUTHWEST IOWA. 19Z SURFACE ANALYSIS HAS INVERTED SURFACE TROF EXTENDING NORTH FROM SURFACE LOW OVER SOUTHERN PLAINS...WHICH MAY FOCUS FURTHER DEVELOPMENT. RUC SEEMS TO HAVE BEST HANDLE ON POSITION OF MN VORT MAX...BUT RUC QPF FIELDS TOO FAR WEST WITH CONVECTION THUS FAR. RUC SHOWING THE DRYING ALOFT IN NORTHEAST NEBRASKA...WHICH WAS PROGGED BY EARLIER MODELS. THUS IF POPS ARE KEPT THIS EVENING IN THE NORTH...THEY WILL BE JUST SLIGHT CHANCES...BUT THE GOING 40 LOOKS REASONABLE IN MY SOUTHERN COUNTIES GIVEN ADVECTION OF IA CONVECTION AND POSITION OF INVERTED TROF IN THAT AREA. SPC MESOANALYSIS PAGE AT 19Z HAS CAPE OF 1000-2000 J/KG AND NO CAP OVER MY ENTIRE CWFA...SO STILL EXPECT SOMETHING TO DEVELOP IN THE NEXT 6 HOURS OR SO. WILL KEEP THE 20 POP FAR SOUTHEAST MONDAY MORNING FOR ANYTHING LINGERING...BUT ALSO ACCOUNT FOR CONVECTIVE DEVELOPMENT AGAIN MONDAY AFTERNOON IN THE SOUTHEAST. ETA HAS ANOTHER SHORTWAVE MOVING THROUGH EASTERN NEBRASKA THROUGHOUT THE DAY MONDAY...AND INVERTED SURFACE TROF REMAINS AS A SUBTLE FEATURE OVER THE SOUTHERN COUNTIES. SIMILAR CAPE/CIN VALUES EXPECTED. SURFACE HIGH...ANALYZED AS A 1027MB HIGH OVER CENTRAL CANADA...MOVES INTO NORTHERN PLAINS/GREAT LAKES BY MONDAY NIGHT WITH SUBSIDENCE AND SLIGHTLY DRIER AIR. UPPER RIDGE STILL INFLUENTIAL...SO WILL KEEP FORECAST DRY THROUGH MOST OF THE WEEK. THE GFS MODEL HAS HAD POOR RUN TO RUN CONSISTENCY FOR THE UPPER FLOW PATTERN OVER THE WEEKEND...STARTING FRIDAY AND INTO SUNDAY. EARLIER RUNS OF THE GFS TOOK THE MAIN UPPER HIGH AND MOVED IT FROM THE SOUTHWEST US INTO THE OHIO AREA...WHICH IS A MAJOR TRANSITION...AND MOVED A SOUTHERN STREAM UPPER LOW INTO THE PLAINS. THIS WAS SUPPORTED BY UKMET/ECMWF AND CANADIAN MODELS. NOW THE 12Z GFS PUTS THE HIGH CENTER BACK OVER THE CENTRAL PLAINS AND SHOWS THE UPPER LOW ANCHORED OVER THE 4-CORNERS...WITH DRY QPF OVER THE CENTRAL PLAINS. ENSEMBLES GIVE A BIT MORE SUPPORT TO THE EARLIER SOLUTIONS...BUT MAINLY FOR THE SATURDAY-SUNDAY TIME FRAME. MUCH UNCERTAINLY EXISTS WITH THE WEEKEND FORECAST...AND CONFIDENCE IS LOW THAT THE MODELS ARE ACCURATE WITH THE TIMING AND POSITION OF THE UPPER HIGH OR THE LOW. PER COORDINATION WITH SURROUNDING OFFICES...WILL KEEP THE GOING SLIGHT CHANCE FOR FRIDAY...AND ADD TO SATURDAY AS WELL. .OMA...NONE. NIETFELD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN AUG 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY WIDELY SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS EVENING. MODERATE INSTABILITY AND MODERATE SHEAR WILL BE IN PLACE AND MAY ALLOW ISOLATED STORMS TO BRIEFLY REACH SEVERE LEVELS AND PRODUCE LOCALLY DAMAGING WINDS OR LARGE HAIL... MAINLY EAST OF A HARTINGTON TO WAHOO TO PAWNEE CITY LINE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOBERT
The Omaha radar (KOAX), 103 km away, was scanning. The volume nearest the first event began at 01:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375224.